Alert archive / Florida / Beach Hazards Statements in 2013
Beach Hazards Statement 4, NWS Tampa Bay, FL
NWS Tampa Bay, FL issued this beach hazards statement at Feb 27, 2013, 10:46 AM EST for Pinellas County, Florida. It was in force for 10 hr.
The area
The counties it named.
The facts
- Issued
- Feb 27, 2013, 10:46 AM EST (15:46 UTC)
- Expired
- Feb 27, 2013, 8:34 PM EST
- In force
- 10 hr
- Issued by
- NWS Tampa Bay, FL
County Pinellas County, FL
The radar
The Tampa radar (KTBW), 40 km from the middle of the area, began a volume at 15:44 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Tampa Bay, FL (KTBW), launched 12:00Z, 3.8 hours before the alert went out and 40 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3 J/kg
- Mixed-layer CIN
- -1 J/kg
- Mixed-layer LCL
- 610 m above ground
- 0-6 km bulk shear
- 56 kt
- 0-1 km storm-relative helicity
- -33 m²/s²
- 0-3 km storm-relative helicity
- 85 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
060 WHUS42 KTBW 271546 CFWTBW URGENT - IMMEDIATE BROADCAST REQUESTED COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE TAMPA BAY RUSKIN FL 1046 AM EST WED FEB 27 2013 ...MODERATE RISK FOR RIP CURRENTS TODAY... .ONSHORE WINDS AND SWELLS WILL LEAD TO A MODERATE RISK FOR RIP CURRENTS AT AREA BEACHES TODAY. FLZ050-051-055-060-062-065-280300- /O.CAN.KTBW.SU.Y.0003.000000T0000Z-130228T0000Z/ /O.NEW.KTBW.BH.S.0004.130227T1546Z-130228T0300Z/ PINELLAS-HILLSBOROUGH-MANATEE-SARASOTA-CHARLOTTE-LEE- 1046 AM EST WED FEB 27 2013 ...BEACH HAZARDS STATEMENT IN EFFECT UNTIL 10 PM EST THIS EVENING... ...HIGH SURF ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN TAMPA BAY RUSKIN HAS ISSUED A BEACH HAZARDS STATEMENT FOR AN ELEVATED RISK FOR RIP CURRENTS...WHICH IS IN EFFECT UNTIL 10 PM EST THIS EVENING. THE HIGH SURF ADVISORY HAS BEEN CANCELLED. * HAZARDS...RIP CURRENTS. * TIMING...THROUGH THIS EVENING. * LOCATION...PINELLAS COUNTY SOUTHWARD TO LEE COUNTY. * POTENTIAL IMPACTS...MODERATE RISK FOR RIP CURRENTS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RIP CURRENT IS A 10 TO 30 YARD WIDE CHANNEL OF WATER THAT CAN PULL EVEN A STRONG SWIMMER INTO DEEPER WATER. TO AVOID GETTING CAUGHT IN A RIP CURRENT... SWIM AT GUARDED BEACHES AND HEED THE ADVICE OF THE BEACH PATROL. AT UNGUARDED BEACHES AND NEAR PIERS...JETTIES...AND INLETS...DO NOT GO INTO THE SURF MUCH ABOVE YOUR KNEES. IF CAUGHT IN THE SEAWARD PULL OF A RIP CURRENT...DO NOT ATTEMPT TO MOVE DIRECTLY TOWARD SHORE. INSTEAD...MOVE SIDEWAYS ACROSS THE RIP CURRENT UNTIL THE PULL EASES. ANOTHER METHOD OF ESCAPE IS TO LET THE RIP CURRENT PULL YOU SEAWARD 50 TO 100 YARDS...WHERE THE FORCE WEAKENS. THEN...SWIM TOWARD THE BEACH AT AN ANGLE AWAY FROM THE CURRENT. A BEACH HAZARDS STATEMENT IS ISSUED WHEN THREATS SUCH AS RIP CURRENTS...LONGSHORE CURRENTS...SNEAKER WAVES AND OTHER HAZARDS ARE POSSIBLE. CAUTION SHOULD BE USED WHEN IN OR NEAR THE WATER. PLEASE VISIT THE FOLLOWING WEBSITE TO SHARE YOUR THOUGHTS ON THE NEW BEACH HAZARDS STATEMENT. HTTP://WWW.WEATHER.GOV/SURVEY/NWS-SURVEY.PHP?CODE=CHMBHS && $$ HTTP://WWW.WEATHER.GOV/TAMPA
1 follow-up statement
174 WHUS42 KTBW 280134 CFWTBW URGENT - IMMEDIATE BROADCAST REQUESTED COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE TAMPA BAY RUSKIN FL 834 PM EST WED FEB 27 2013 ...RIP CURRENT RISK DIMINISHING... .SEAS CONTINUE TO GRADUALLY SUBSIDE AND WINDS ALONG THE COAST ARE NOW JUST AROUND 10 KNOTS. FLZ050-051-055-060-062-065-280245- /O.CAN.KTBW.BH.S.0004.000000T0000Z-130228T0300Z/ PINELLAS-HILLSBOROUGH-MANATEE-SARASOTA-CHARLOTTE-LEE- 834 PM EST WED FEB 27 2013 ...BEACH HAZARDS STATEMENT IS CANCELLED... THE NATIONAL WEATHER SERVICE IN TAMPA BAY RUSKIN HAS CANCELLED THE BEACH HAZARDS STATEMENT. LIGHTER WINDS AND SUBSIDING SEAS WILL RESULT IN A REDUCED RISK OF RIP CURRENTS. $$ HTTP://WWW.WEATHER.GOV/TAMPA
What forecasters said that day
The local office's own words before this beach hazards statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tampa Bay, FL wrote its last area forecast discussion before this beach hazards statement went out at Feb 27, 10:46 AM EST, 0 minutes earlier.
Area forecast discussion, Feb 27, 10:46 AM EST, 0 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TAMPA BAY RUSKIN FL
1046 AM EST WED FEB 27 2013
.UPDATE...
MADE JUST A FEW TWEAKS TO THE FORECAST THIS MORNING...MAINLY TO
REMOVE RAIN CHANCES FOR CHARLOTTE AND LEE THIS MORNING AND TO BUMP
THEM DOWN FOR THOSE AREAS THIS AFTERNOON. THE HIGH SURF ADVISORY
WAS CANCELED IN FAVOR OF A BEACH HAZARDS STATEMENT FOR A MODERATE
RISK OF RIP CURRENTS TODAY. WAVE HEIGHTS HAVE COME DOWN AND A LOOK
AT AREA WEBCAMS AND OTHER OBSERVATIONS INDICATE WAVES IN THE SURF
ZONE DO NOT MEET HIGH SURF CRITERIA AND THEY ARE NOT EXPECTED TO
FOR THIS AFTERNOON. THE SMALL CRAFT ADVISORY WAS ALLOWED TO EXPIRE
AT 10 AM.
&&
.AVIATION...
MVFR CIGS WILL PERIODICALLY AFFECT THE TAF SITES THROUGH THE MORNING
HOURS...WITH VFR CONDITIONS THEN EXPECTED THIS AFTERNOON. CHANCE OF
SHOWERS WITH MVFR CIGS/VSBYS AT THE FORT MYERS TERMINALS THIS
AFTERNOON.
&&
.PRELIMINARY POINT TEMPS/POPS...
TPA 74 54 71 51 / 10 10 10 10
FMY 78 57 75 54 / 20 20 10 10
GIF 76 52 74 47 / 10 10 10 10
SRQ 73 54 72 53 / 10 10 10 10
BKV 74 44 71 43 / 10 10 10 10
SPG 72 58 71 55 / 10 10 10 10
&&
.TBW WATCHES/WARNINGS/ADVISORIES...
FL...BEACH HAZARDS STATEMENT UNTIL 10 PM EST THIS EVENING FOR
CHARLOTTE-HILLSBOROUGH-LEE-MANATEE-PINELLAS-SARASOTA.
GULF WATERS...NONE.
&&
UPDATE...05/CARLISLE
AVIATION...21/JELSEMAHazardous weather outlook, Feb 27, 5:49 AM EST, 4 hours 57 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TAMPA BAY RUSKIN FL 549 AM EST WED FEB 27 2013 FLZ039-042-043-048>052-055>057-060>062-065-GMZ830-850-853-856-870- 873-876-272300- LEVY-CITRUS-SUMTER-HERNANDO-PASCO-PINELLAS-HILLSBOROUGH-POLK- MANATEE-HARDEE-HIGHLANDS-SARASOTA-DESOTO-CHARLOTTE-LEE- TAMPA BAY WATERS-TARPON SPRINGS TO SUWANNEE RIVER OUT 20 NM- ENGLEWOOD TO TARPON SPRINGS OUT 20 NM- BONITA BEACH TO ENGLEWOOD OUT 20 NM- TARPON SPRINGS TO SUWANNEE RIVER OUT 20 TO 60 NM- ENGLEWOOD TO TARPON SPRINGS OUT 20 TO 60 NM- BONITA BEACH TO ENGLEWOOD OUT 20 TO 60 NM- 549 AM EST WED FEB 27 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WEST CENTRAL AND SOUTHWEST FLORIDA. .DAY ONE...TODAY AND TONIGHT. ...RIP CURRENT IMPACT... STRONG WINDS OVER THE COASTAL WATERS THE PAST 24 HOURS HAVE CREATED ROUGH SEAS AND A HIGH SURF ADVISORY IS IN EFFECT AT AREA BEACHES THROUGH THIS AFTERNOON. THIS WILL ALSO CREATE A MODERATE RISK OF RIP CURRENTS. ...WIND AND SEA IMPACT... A SMALL CRAFT ADVISORY REMAINS IN EFFECT OVER THE OFFSHORE WATERS DUE TO SEAS OF OVER 7 FEET. WINDS AND SEAS WILL GRADUALLY SUBSIDE THIS AFTERNOON. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. ...EXCESSIVE COLD IMPACT... A COLD FRONT WILL MOVE ACROSS WEST CENTRAL FLORIDA LATE SUNDAY AND SUNDAY NIGHT WITH THE POTENTIAL FOR A COLD CANADIAN AIR MASS TO ADVECT OVER THE REGION BEHIND THE FRONT. WIND CHILL ADVISORIES MAY BE NEEDED SUNDAY NIGHT WITH POSSIBLE FREEZE WARNINGS OVER PORTIONS OF THE AREA SUNDAY NIGHT AND MONDAY NIGHT. ...WIND AND SEA IMPACT... STRONG WINDS BEHIND THE COLD FRONT SUNDAY NIGHT WILL LIKELY CAUSE SMALL CRAFT ADVISORY CONDITIONS WITH SEAS ABOVE 7 FEET OFFSHORE AND ROUGH CONDITIONS NEAR THE COAST. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY. OGLESBY
The office that day
Everything else NWS Tampa Bay, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 27, 3:55 AM EST | High Surf Advisory | TBW | Pinellas | 7 hr |
Nearby
Beach Hazards Statements in Florida, 2013Every beach hazards statement in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.